Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Problems about cardiovascular disorders - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Heart Rate and Rhythm Disorders
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
User :   Hi - I was cut back from 50 mg to 25 mg once a day about four days ago. My heart rate has been around 41-45, but I exercised today and it went up to 71. I feel fine. Usually it takes me to be on a new dosage for about four before my heart rate returns to a heart of 60. Just wanted some input. Thanks
Doctor :   hello
Doctor :   give me a min please, let me read your query
Doctor :   sure can you tell me what medication are you talking about ?
Doctor :   also please do tell me your age and gender ?
User :   I'm sorry Metoprolol. It was decreased about 4 days ago from 50 to 25 mg. The last time it was decreased from 100mg to 50 and my heart rate was in the 40's, but as soon as it go regulated it went back up to 65 - 68. With the first lowering dosage from 100 to 50 it took about four or five applications before it went back up to 65 - 68. After I exercised today it went up to 71 and then stayed there for 15 minutes and then went back down to 43.
Doctor :   and your age please ?
Doctor :   and gender ?
User :   I feel fine.
User :   female, 62
Doctor :   ok, thank you
Doctor :   well like you have told me, yes we do want to taper in the dose in patients to the bare minimum so that the body is able to regulate on its own
Doctor :   as long as you are feeling fine thats the main issue
User :   As it did before, do you think by a couple of days it will go back up? And also does deep breathing help to increase your heart rate?
Doctor :   yes it will go up once the body gets adjusted to the new dosage
Doctor :   and yes breathing exercises are extremely beneficial
User :   Thank you so much. My doctor is out of the coutry for a week, but we have a hospital only two miles away that I can use if need be and paramedics, too.
User :   So you think I am doing the right thing?
User :   And just waiting for it to regulate itself?
Doctor :   your most welcome, i am glad i was able to help you . yes it will
Doctor :   most important of all make sure you are FEELING FINE
User :   How how long does it usually take on the average for new dosage.
Doctor :   any symptoms you need to get your self examines
Doctor :   it depends on how fast your body can regulate and adjust .
User :   I go to the doctor on a regular basis.
User :   Does four to six applications seem reasonable?
Doctor :   make sure you are not having any symptoms. that's the key and regular checkup is important
Doctor :   yes thats should do it
User :   I do, that too.
Doctor :   good
User :   Thank you so much, and Happy Belated Thanksgiving. Any other advice you can give me?
Doctor :   well i am sure you will do very fine
Doctor :   thank you soo much
Doctor :   same wishes to you too
User :   You're welcome. Have a great weekend.
Doctor :   well just take good care of your self. be happy be positive thats the best advice
Doctor :   you too
Doctor :   bye bye
User :   bye
Question is related to
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor